Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Quasi-optimal and robust a posteriori error estimates in $L^\infty (L^2)$ for the approximation of Allen-Cahn equations past singularities
HTML articles powered by AMS MathViewer

by Sören Bartels and Rüdiger Müller PDF
Math. Comp. 80 (2011), 761-780 Request permission


Quasi-optimal a posteriori error estimates in $L^\infty (0,T;L^2(\Omega ))$ are derived for the finite element approximation of Allen-Cahn equations. The estimates depend on the inverse of a small parameter only in a low order polynomial and are valid past topological changes of the evolving interface. The error analysis employs an elliptic reconstruction of the approximate solution and applies to a large class of conforming, nonconforming, mixed, and discontinuous Galerkin methods. Numerical experiments illustrate the theoretical results.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (2010): 65M15, 65M50, 35K20
  • Retrieve articles in all journals with MSC (2010): 65M15, 65M50, 35K20
Additional Information
  • Sören Bartels
  • Affiliation: Institut für Numerische Simulation, Rheinische Friedrich-Wilhelms-Universität Bonn, Wegelerstrasse 6, 53115 Bonn, Germany
  • Email:
  • Rüdiger Müller
  • Affiliation: Weierstrass Institute for Applied Analysis and Stochastics, Mohrenstr. 39, 10117 Berlin, Germany
  • Email:
  • Received by editor(s): May 13, 2009
  • Received by editor(s) in revised form: February 1, 2010
  • Published electronically: November 18, 2010
  • © Copyright 2010 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Math. Comp. 80 (2011), 761-780
  • MSC (2010): Primary 65M15, 65M50; Secondary 35K20
  • DOI:
  • MathSciNet review: 2772095